LUPUS UK
20,894 members16,585 posts

Plaquenil and dark circles

Hi all,

I recently discovered I have lupus and I have been prescribed plaquenil by my rhemy. So I have been taking 400 mg daily for about 4 months now without any serious side effects so far but the one thing I noticed since I started taking it is the development of dark circles under my eyes, especially in the inner corner of the eye. I did read on the leaflet with the possible side effects that it may cause skin pigmentation, so I was just wondering if this is what is causing the bluish darkness under the eyes and would like to hear If anyone else has experienced this side effect and how they have dealt with it.

Thanks.

8 Replies
oldestnewest

Hi Riak, I have certainly had some pigmentation effects. I have light brown patches on my neck and cheeks, but not as you describe around my eyes. Take a picture regularly to see if it changes x

Reply

I just felt tired from lupus, so I had dark circles....but yes I do have like blotchy patches on my cheeks...didn't know it was from plaquinil...

Reply

I have dark rings too. They get very bad when I am tired. I had them before the plaquenil though.

Reply

I noticed more pronounced hair thinning at the front only. Yes, I noticed pigmentation darkening!!

Reply

Yes I have dark circles to have put it down to being tired all the time xx

Reply

Me too, mine are quite baggy now but I put it down to not sleeping well not plaquenil and my hair has thinned especially on top and that's down to the illness

Reply

When on plaqunil you have to have yearly eye check ups

Reply

Me too, dark circles under eyes, on Plaquenil.

Reply

You may also like...